MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 PURGE CASSETTE GEN 2, STERILE, NON QSK; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 PURGE CASSETTE GEN 2, STERILE, NON QSK; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 2000171
Medical Device Problem Code Priming Problem (4040)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The complainant reported the purge cassette was purged twice after an air in purge alarm occurred.After the alarm came back, the cassette was changed.No issue since, and the cassette has been discarded.
 
Additional Manufacturer Narrative
B5.Clinical narrative updated and h6 health effect - impact code f1905 is no longer applicable for this report.Malfunction was changed to death.
 
Event or Problem Description
Clinical narrative: an impella cp was inserted via an unknown access site in a 53-year-old male patient for acute myocardial infarction complicated by cardiogenic shock.The patient¿s comorbidities were unknown, and the society for cardiovascular angiography and interventions (scai) shock stage was not reported.During impella cp support, an air in purge alarm was observed.The purge cassette was purged twice in response; however, the alarm recurred.The purge cassette was subsequently replaced, after which no further issues were reported and impella support continued without additional alarms.The patient expired while on impella cp support.The death is being conservatively reported; however, not related to the purge concerns due to the fact that support was never interrupted.Based on the available information, the outcome is more likely attributable to the patient¿s underlying acute myocardial infarction and cardiogenic shock.
 
Additional Manufacturer Narrative
D6a and d6b implant and explant dates were reported on the initial report that was submitted and should of been left blank as purge cassettes are not implantable devices.E4 selection was added as it was omitted from the initial report that was submitted.G1 manufacturer site zip code was reported on the initial report that was submitted and should not have been.This code was moved to the correct manufacturer site postal code field.Manufacturer site fax number was added as it was omitted from the initial report that was submitted.H6 component code, type of investigation, investigation findings, and investigation conclusions were updated accordingly based on investigation findings.H11 the impella device was not returned, and the investigation has been completed.Investigation summary - priming problem: the cause of the priming issue was unbale to be determined as no product was returned for investigation.
 
Additional Manufacturer Narrative
H2 additional information should of been selected along with correction on the previous report that was submitted.

Brand Name
PURGE CASSETTE GEN 2, STERILE, NON QSK
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED EUROPE GMBH
neuenhofer weg 3
aachen
GM  
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key24916689
Report Number1220648-2026-06941
Device Sequence Number18604867
Product Code OZD
UDI-Device Identifier00813502012477
UDI-Public(01)00813502012477(17)281231(10)2050880
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000171
Device Lot Number2050880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer05/15/2026
06/08/2026
06/09/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/20/2026
06/09/2026
06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient SexMale
Patient Weight131 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American